New Jersey, 2010Damaging Winds in New Jersey, August 22, 2010
August 22, 2010 · NWS PHI · 3 events in 1 county or zone
A line of showers and thunderstorms moved through southern New Jersey on the afternoon of the 22nd. Wind damage occurred in Gloucester County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms moved through southern New Jersey on the afternoon of the 22nd. Wind damage occurred in Gloucester County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 22, 3:23 PM EST, 2 minutes earlier.
Area forecast discussion, Aug 22, 3:23 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT SUN AUG 22 2010
.SYNOPSIS...
SHOWERY LOW PRESSURE CENTERED NEAR BINGHAMTON NEW YORK WILL BE LOCATED
SOUTH OF LONG ISLAND BY MONDAY MORNING AND THEN DRIFT NORTHEAST TOWARD
THE MARITIMES LATER TUESDAY INTO WEDNESDAY. ONE WEAK COOL FRONT WILL
CROSS OUR REGION THIS EVENING AND A STRONGER BACK DOOR COLD FRONT
WILL MOVE SOUTHWEST THROUGH OUR AREA LATER MONDAY OR MONDAY NIGHT
BOTH WITH SHOWERS AND VERY UNSETTLED WEATHER. ANOTHER COOL FRONT
SHOULD CROSS THE REGION AROUND THURSDAY. THEREAFTER...HIGH PRESSURE
WILL SLOWLY BUILD IN FROM THE WEST LATE THIS WEEK INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ONGOING STRONG CONVECTION AHEAD OF WEAK CFP WITH IN ESSENCE DRIER
AIR FOLLOWING OVERNIGHT TO LOWER KI AND END THE SHOWER THREAT EXCEPT
POSSIBLY NE CORNER PA AND FAR N NJ NEAR THE ESEWD AND DEEPENING-
EXPANDING CYCLONIC CIRCULATION SYSTEM.
SYNOPSIS HAS THE ESSENTIALS OF SFC FEATURES.
ONCE WE CLEAR THE STRONG CONVECTION FM W TO E EARLY THIS EVENING...
THE POPS LOWER FROM WSW TO ENE. CONFIDENCE IS BELOW AVG ON POP
DECREASE DETAILS AND I MAY BE 30 PERCENT TOO HIGH AFTER 00Z THIS
EVENING IN THE SW 2/3RDS OF OUR CWA.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
BLENDED GFS/NAM MOS FOR WINDS/TEMPS/DEWPOINTS AND LEANED THE
BACKDOOR TO THE COMBINED UKMET/ECMWF/GGEM SOLN IN PLACE OF THE
SEEMINGLY OUTLIER NAM WHICH LOOKS TOO FAR NORTH TOO LONG.
09Z SREF POPS WHICH ARE CONSIDERABLY HIGHER THAN THE METNAM BUT
ALSO MORE IN LINE WITH 12Z UKMET/GFS/GGEM QPF.
MONDAY...WARM AND A BIT HUMID AHEAD OF THE BACKDOOR VCNTY SANDY
HOOK AND ENOUGH MLCAPE/INSTABILITY/UPSLOPE SHOULD DEVELOP TO FORM
A DECENT BAND OF SHOWERS/ISOLATED TSTMS ALONG THE BACKDOOR WITH
GUSTY NE WINDS TO FOLLOW ITS PASSAGE. THIS BACK DOOR COOL FRONT
PROBABLY WONT MAKE IT DOWN TO CAPE MAY AND DELAWARE MARYLAND E
SHORE UNTIL MONDAY NIGHT.
MONDAY NIGHT-WEDNESDAY...PATCHES OF SHOWERS HERE AND THERE AND SO
WHILE IT WONT BE RAINING ALL THE TIME LIGHT TO POSSIBLY MODERATE
AMOUNTS OF RAIN POSSIBLE OVER 70 PERCENT OF THE CWA DUE TO LOW LVL
CONVERGENCE OFF THE OCEAN...AND CYCLONIC FLOW CIRCULATING PATCHES
OF UNSTABLE MOIST LAPSE RATES SOUTHWEST WITHIN A WEAK TROWAL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A SECONDARY COLD FRONT WILL CROSS THE FORECAST AREA WEDNESDAY
NIGHT INTO THURSDAY, POSSIBLY TOUCHING OFF A FEW SHOWERS WEDNESDAY
NIGHT AND A THUNDERSTORM OR TWO THURSDAY. LOW TEMPERATURES
WEDNESDAY NIGHT WILL BE IN THE UPPER 50S AND 60S. HIGHS ON
THURSDAY WILL BE IN THE MID 70S TO MID 80S. A LARGE HIGH PRESSURE
SYSTEM WILL THEN PUSH IN FROM THE WEST AND DOMINATE OUR WEATHER
RIGHT THROUGH THE WEEKEND. FAIR DRY WEATHER WILL BE THE RULE.
INITIALLY, TEMPERATURES WILL DROP A BIT, BUT WILL BEGIN TO REBOUND
OVER THE WEEKEND. LOWS BOTH THURSDAY NIGHT AND FRIDAY NIGHT WILL
RANGE FROM AROUND 50 IN THE POCONOS TO THE LOWER AND MID 60S IN
THE SOUTHERN COASTAL AREAS. HIGHS FRIDAY WILL BE IN THE 70S TO
LOWER 80S. SATURDAY AND SATURDAY NIGHT WILL BE A TAD MILDER WITH
HIGHS IN THE MID 70S TO MID 80S AND LOWS MID 50S TO UPPER 60S.
SUNDAY WILL BE EVEN WARMER WITH HIGHS MAINLY IN THE 80S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
COMPLEX AND DIFFICULT WEATHER IS UNFOLDING THIS AFTERNOON...AT
LEAST IN SO FAR AS THE DETAILS ARE CONCERNED...WHICH IS WHAT OUR
USERS AND CUSTOMERS WANT TO KNOW ABOUT. MODEL GUIDANCE IS NOT
EXACTLY IN LOCKSTEP...AND WITH DIFFERENT GUIDANCE SOLUTIONS ONE
MUST TRY TO ASSESS WHICH ONE IS MORE CORRECT. AS SUCH...CONFIDENCE
IN THE LARGE-SCALE SITUATION IS HIGH...BUT BECOMES LOW AS ONE
MICROSCOPES IN TO THE DETAILS.
INITIALLY AT 19Z...LOW PRESSURE TO OUR NORTHWEST...WITH A TRAILING
COLD FRONT...IS EXPECTED TO MOVE EAST-SOUTHEASTWARD THIS EVENING AND
FLOW INTO NORTHERN NEW JERSEY...FAR SOUTHEASTERN NEW YORK...AND THE
NEW YORK BIGHT AREA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE TAF SITES BUT LIKELY
DIMINISH GRADUALLY FROM WEST TO EAST DURING THIS AFTERNOON AS THE
FRONT MOVES EASTWARD AND DIURNAL EFFECTS SUBSIDE. CEILINGS WERE IN
THE PROCESS OF IMPROVING...AND MOST SITES HAD BECOME VFR EARLY THIS
AFTERNOON.
SO...VFR CONDITIONS WILL BE FORECAST THIS AFTERNOON AND EARLY
TONIGHT...WITH TEMPORARY LOWER CONDITIONS IN PRECIPITATION...AND
THEN BE BROUGHT TO MARGINAL VFR CEILINGS OVERNIGHT. PATCHY FOG WILL
BE INCLUDED IN A TEMPO GROUP FOR THE RURAL TAF SITES...AS A GOOD BIT
OF RAIN HAS OCCURRED. THE WILD CARD IS THE WINDS. IF THEY ACTUALLY
BECOME WEST OR NORTHWEST AS THE NAM MOS PROGS...AND MAINTAIN SOME
SPEED OF 5 KNOTS OR A LITTLE MORE...THEN THE FOREGOING MAY WORK.
IF WINDS DROP OR A SOUTHEAST OR EAST WIND DEVELOPS AS THE GFS MOS
SUGGESTED...THEN CONDITIONS COULD BE LOWER.
SO...AS THE FRONT WORKS OFFSHORE WINDS ARE EXPECTED TO BE MOSTLY A
WESTERLY COMPONENT TONIGHT. THEN...A SPOKE WORKING AROUND THE UPPER
LOW APPEARS TO MOVE THROUGH DURING MONDAY. AS THIS OCCURS...WINDS
SHOULD BECOME NORTH AND NORTHEAST DURING MONDAY AS THE SURFACE
REFLECTION MOVES SOUTHWARD OR SOUTHEASTWARD...WITH WINDS BECOMING
NORTHEAST DURING MONDAY AFTERNOON FOR THE 30 HOUR KPHL TAF. WITH
MOISTURE AND SOME FORCING...A VICINITY REMARK WITH A CB APPENDED TO
THE STRATOCUMULUS WAS USED TO ADDRESS THE EXPECTED SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS DURING LATER MONDAY MORNING AND INTO THE
AFTERNOON.
OUTLOOK...
AS THE AREA IS EXPECTED TO RESIDE IN A NORTHEAST FLOW REGIME MONDAY
NIGHT AND TUESDAY LOW CONDITIONS ARE EXPECTED...AT LEAST MARGINAL
VFR AND LIKELY IFR CEILINGS FOG AND PERHAPS SOME RAIN OR DRIZZLE.
AS THE SYSTEM GRADUALLY MOVES AWAY WEDNESDAY, SOME IMPROVEMENT
SHOULD TAKE PLACE. LONG RANGE GUIDANCE WAS INDICATING THE
POSSIBILITY OF ANOTHER FRONT BY OR DURING THURSDAY...WITH HIGH
PRESSURE EDGING NEARER TO THE AREA FROM THE WEST FRIDAY.
&&
.MARINE...
GOOD INFLOW WAS NOTED OVER OUR NORTHERN ZONES INTO THE LOW PRESSURE
AREA JUST TO OUR NORTHWEST THIS AFTERNOON...BUT THIS IS FORECAST TO
DIMINISH THIS EVENING AS THE LOW MOVES CLOSER AND THEN INTO OUR
AREA. OTHERWISE GUSTY WINDS WERE OCCURRING IN THE VICINITY OF
SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS THIS AFTERNOON...
AND THESE ARE BEING HANDLED WITH MARINE WEATHER STATEMENTS AND LOCAL
SPECIAL MARINE WARNINGS. ALSO...WAVEWATCH GUIDANCE SEEMS TO BE
RUNNING ABOUT 1.5 FEET TOO HIGH THIS AFTERNOON.
IT WAS DECIDED TO REFRAIN FROM ISSUING A SMALL CRAFT ADVISORY WITH
THIS AFTERNOON/S FORECAST ISSUANCE. AS THE LOW AND TRAILING FRONT
MOVE JUST OFFSHORE LATER TONIGHT...WINDS SHOULD SHIFT TO MORE OF A
WESTERLY COMPONENT. BUT AS A WEAK FRONT CIRCULATES AROUND THE LOW
AND THROUGH OUR AREA MONDAY...WINDS ARE EXPECTED TO SHIFT TO NORTH
AND THEN NORTHEAST. THE FLOW WILL INTENSIFY SOMEWHAT MONDAY NIGHT
AND WAVES WILL RESPOND...ALTHOUGH AT THIS TIME WAVEWATCH OUTPUT IS
THOUGHT TO BE TOO HIGH BY A FOOT OR TWO. SINCE THIS IS FORECAST TO
OCCUR LATER IN OUR THIRD PERIOD...AND CONFIDENCE IS LESS THAN
STELLAR...IT WILL BE LEFT TO A LATER SHIFT TO ISSUE AN ADVISORY WHEN
CONFIDENCE WILL HOPEFULLY INCREASE.
THE OFFSHORE LOW IS FORECAST TO MOVE NORTHEASTWARD WEDNESDAY AND
ALLOW CONDITIONS TO IMPROVE...BUT ANOTHER FRONT MAY MOVE THROUGH THE
AREA BY OR DURING THURSDAY. HIGH PRESSURE MAY BUILD TOWARD THE COAST
FROM THE WEST FRIDAY.
WITH THE PROXIMITY OF THE FULL MOON...AND THE NORTHEAST ONSHORE
FLOW...STORM SURGE GUIDANCE WAS SHOWING STRONGLY ELEVATED TIDES IN
PRIOR MODEL RUNS FOR MONDAY NIGHT INTO WEDNESDAY...WITH ANOMALIES
JUST OVER PLUS ONE FOOT. HOWEVER...THE POSITIVE ANOMALIES HAVE
LESSENED...AND AT THIS POINT THE CURRENT NUMBERS WOULD NOT EVEN
BRING US UP TO MINOR TIDAL FLOODING LEVELS. HOWEVER...THIS SITUATION
BEARS WATCHING AND SOME MINOR TIDAL FLOODING MAY BECOME POSSIBLE IF
FUTURE FORECASTS OF TIDAL ANOMALIES INCREASE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG 422
NEAR TERM...DRAG 422
SHORT TERM...DRAG 422
LONG TERM...RPW
AVIATION.../
MARINE.../
Hazardous weather outlook, Aug 22, 2:41 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT SUN AUG 22 2010
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-231200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
341 PM EDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOCALLY HEAVY RAIN IS LIKELY TIL ABOUT 6 PM TO 9 PM MAINLY ALONG AND
EAST OF THE DELAWARE WITH POCKETS OF BRIEF POOR DRAINAGE FLOODING
AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY...ONE OR TWO STORMS
MAY PRODUCE DAMAGING WIND GUSTS IN NEW JERSEY AND DELAWARE UNTIL
ABOUT 9 PM AT THE LATEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ004-NJZ014-024>026-231200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
341 PM EDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE COAST OF NEW
JERSEY INTO TONIGHT.
LOCALLY HEAVY RAIN IS LIKELY TIL ABOUT 9 PM WITH POCKETS OF BRIEF
POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY...
ONE OR TWO STORMS MAY PRODUCE DAMAGING WIND GUSTS UNTIL 9 PM AT THE
LATEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE MAY BE MINOR TIDAL RELATED OVERWASH DURING THE MONDAY AND TUESDAY
EVENING HIGH TIDE CYCLES AS A RESULT OF ONSHORE FLOW AND SOMEWHAT
BUILDING SEAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-231200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
341 PM EDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS MAY PRODUCE STRONG SOUTHWEST WIND
GUSTS TO NEAR 40 KNOTS UNTIL ABOUT 10 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A LOW PROBABILITY OF A FAIR STRONG GUSTY THUNDERSTORM
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DRAG
In the hours before
Special weather statement, Aug 22, 1:45 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN AUG 22 2010
DEZ003-004-221945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
245 PM EDT SUN AUG 22 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES SOUTHEAST OF GEORGETOWN...
MOVING NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL BE NEAR LONG
NECK...ELLENDALE AROUND 300 PM...DEWEY BEACH...REHOBOTH BEACH AROUND
315 PM...HENLOPEN ACRES AND LEWES AROUND 330 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN
AN HOUR WITH THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3845 7517 3845 7543 3846 7556 3882 7545
3885 7522 3880 7516 3879 7511 3881 7509
3880 7507 3847 7503 3844 7511
HAYESSpecial weather statement, Aug 22, 1:50 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SUN AUG 22 2010
MDZ012-015-020-221945-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
250 PM EDT SUN AUG 22 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT AND
QUEEN ANNE'S COUNTIES...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES NORTHWEST OF CENTERVILLE...
MOVING EAST AT 25 MPH. THESE THUNDERSTORMS WILL BE NEAR ROCK HALL
AROUND 300 PM...LANGFORD AROUND 315 PM...KINGSTOWN...CHESTERTOWN
AROUND 330 PM...CHURCH HILL AND MORGNEC AROUND 345 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN
HOUR WITH THESE STORMS. THIS MUCH RAIN WILL RESULT IN WATER PONDING
ON ROADS AND WILL CAUSE ROADSIDE DITCHES AND SMALL STREAMS TO FILL
QUICKLY .
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3924 7623 3927 7622 3930 7619 3933 7580
3906 7580 3907 7623 3908 7624 3914 7626
3915 7628 3916 7628
HAYESSpecial weather statement, Aug 22, 1:56 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT SUN AUG 22 2010
DEZ001-MDZ008-NJZ015>019-PAZ067>071-222000-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
MERCER NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
256 PM EDT SUN AUG 22 2010
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CECIL...CHESTER...DELAWARE...GLOUCESTER...MERCER...MONTGOMERY...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
WEST CHESTER TO SOUTH OF NEWARK...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR TALLEYVILLE...SPRING CITY AROUND 300
PM...COLLEGEVILLE...EVANSBURG AROUND 315 PM...SKIPPACK...TROUT LAKE
AROUND 330 PM...KULPSVILLE...WEST CONSHOHOCKEN AROUND 345
PM...BECKETT AND GIBBSTOWN AROUND 400 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH THESE
STORMS IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET
FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3962 7509 3956 7591 3985 7561 4024 7567
4029 7484 3990 7478
HAYESSpecial weather statement, Aug 22, 2:18 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT SUN AUG 22 2010
DEZ001-NJZ016>019-PAZ067>071-222015-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
318 PM EDT SUN AUG 22 2010
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR WOODLYN...UPLAND AROUND 330
PM...RIDLEY PARK...PROSPECT PARK AROUND 345 PM...SOUTH
PHILADELPHIA...YEADON AROUND 400 PM...CAMDEN AND WOODLYNNE AROUND
415 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4019 7485 3994 7471 3972 7552 3988 7562
HAYES
Special weather statement, Aug 22, 2:29 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT SUN AUG 22 2010
DEZ001-MDZ008-012-NJZ016-017-021-222030-
CECIL MD-CUMBERLAND NJ-GLOUCESTER NJ-KENT MD-NEW CASTLE DE-SALEM NJ-
329 PM EDT SUN AUG 22 2010
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CUMBERLAND...
GLOUCESTER...KENT...NEW CASTLE AND SALEM COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MIDDLETOWN...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR MOUNT PLEASANT...MIDDLETOWN AROUND
345 PM...PORT PENN...SAINT GEORGES AROUND 400 PM...SALEM...PENNSVILLE
AROUND 415 PM...ALLOWAY AND WOODSTOWN AROUND 430 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3968 7553 3962 7560 3959 7559 3969 7551
3976 7534 3951 7521 3944 7550 3948 7556
3950 7557 3956 7553 3958 7554 3958 7556
3946 7558 3943 7554 3935 7589 3951 7597
HAYESSpecial weather statement, Aug 22, 3:18 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT SUN AUG 22 2010
DEZ001>003-MDZ012-015-019-020-NJZ016>018-021-022-222115-
ATLANTIC NJ-CAMDEN NJ-CAROLINE MD-CUMBERLAND NJ-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-TALBOT MD-
418 PM EDT SUN AUG 22 2010
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAROLINE...
CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN ANNE'S...SALEM...
SUSSEX AND TALBOT COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
WILMINGTON TO 15 MILES WEST OF EASTON...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR ALLOWAY...SKIPTON AROUND 430 PM...
GREENWICH...CORDOVA AROUND 445 PM...ELMER...TANYARD AROUND 500
PM...CEDARVILLE AND NEWFIELD AROUND 515 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3887 7626 3882 7620 3893 7620 3925 7581
3957 7556 3957 7555 3946 7558 3932 7543
3935 7540 3948 7556 3964 7551 3962 7489
3918 7515 3934 7535 3932 7543 3902 7533
3871 7576 3871 7635 3876 7640
HAYESThunderstorm Wind, Gloucester
- When
- August 22, 3:25 PM EST to 3:26 PM EST
- Where
- Gloucester County, Mantua to Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.780, -75.170
A severe thunderstorm downed large tree limbs and wires in Mantua Township and Woodbury City.
Thunderstorm Wind, Gloucester
- When
- August 22, 3:40 PM EST
- Where
- Gloucester County, Pitman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.730, -75.130
A severe thunderstorm downed large tree limbs and wires in Pitman Borough.
Thunderstorm Wind, Gloucester
- When
- August 22, 3:50 PM EST
- Where
- Gloucester County, 1.17 mi NE of Williamstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.691, -74.984
A severe thunderstorm downed large tree limbs and wires in Monroe Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, August 22, 20102 deaths · 2 injured · 1 event
- Flash Flooding and Heavy Rain in New York, August 22 to 23, 20101 death · 2 injured · $150,000 · 9 events
- Damaging Wind in Florida, August 22, 20101 death · 1 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 22, 2010$1.2 million · 65 kt wind · 35 events
- Lightning Strike in Florida, August 22, 20102 injured · $2.0 million · 1 event
- Damaging Winds and High Wind in Utah, August 22, 2010$300,000 · 66 kt wind · 8 events
- Flash Flood and Damaging Winds in Arkansas, August 22, 2010$125,000 · 58 kt wind · 5 events
- Flooding in New York, August 22 to 23, 2010$100,000 · 2 events
- Flooding in New York, August 22 to 27, 2010$50,000 · 7 events
- Damaging Wind in Louisiana, August 22, 2010$30,000 · 60 kt wind · 1 event
- Tornado in Pennsylvania, August 22, 2010$25,000 · EF0 · 1 event
- Lightning Strike in Alabama, August 22, 2010$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256735, 256736, 256737.